Alert archive / New York / Severe Thunderstorm Warnings in 2022
Severe Thunderstorm Warning 37, NWS Buffalo, NY
NWS Buffalo, NY issued this severe thunderstorm warning at Jun 22, 2022, 4:32 PM EDT for 4 counties in New York. It was in force for 38 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 22, 2022, 4:32 PM EDT (20:32 UTC)
- Expired
- Jun 22, 2022, 5:10 PM EDT
- In force
- 38 min
- Issued by
- NWS Buffalo, NY
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 60.0 mph
Counties Allegany County, NY, Cattaraugus County, NY, Erie County, NY, Wyoming County, NY
The radar
The Buffalo radar (KBUF), 54 km from the middle of the area, began a volume at 20:32 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 22, 4:43 PM EDT | TSTM WND DMG | Lime Lake-Machias, NY | TREES DOWN. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 11 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Buffalo Intl Airport, NY (KBUF), launched 12:00Z, 8.5 hours before the alert went out and 52 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 147 J/kg
- Mixed-layer CIN
- -333 J/kg
- Mixed-layer LCL
- 1545 m above ground
- 0-6 km bulk shear
- 24 kt
- 0-1 km storm-relative helicity
- 69 m²/s²
- 0-3 km storm-relative helicity
- 100 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
601 WUUS51 KBUF 222032 SVRBUF NYC003-009-029-121-222130- /O.NEW.KBUF.SV.W.0037.220622T2032Z-220622T2130Z/ BULLETIN - IMMEDIATE BROADCAST REQUESTED Severe Thunderstorm Warning National Weather Service Buffalo NY 432 PM EDT Wed Jun 22 2022 The National Weather Service in Buffalo has issued a * Severe Thunderstorm Warning for... Southwestern Wyoming County in western New York... Northeastern Cattaraugus County in western New York... Southeastern Erie County in western New York... Northwestern Allegany County in western New York... * Until 530 PM EDT. * At 431 PM EDT, a severe thunderstorm was located near Springville, or 18 miles south of East Aurora, moving southeast at 30 mph. HAZARD...60 mph wind gusts. SOURCE...Radar indicated. IMPACT...Expect damage to trees and power lines. * Locations impacted include... Springville, Ashford, Arcade, Franklinville, Rushford, East Concord, Ashford Hollow, Chaffee, Houghton and Concord. PRECAUTIONARY/PREPAREDNESS ACTIONS... For your protection move to an interior room on the lowest floor of a building. Torrential rainfall is occurring with this storm, and may lead to localized flooding. Do not drive your vehicle through flooded roadways. && LAT...LON 4258 7892 4266 7859 4239 7810 4215 7842 TIME...MOT...LOC 2031Z 307DEG 25KT 4250 7859 HAIL THREAT...RADAR INDICATED MAX HAIL SIZE...<.75 IN WIND THREAT...RADAR INDICATED MAX WIND GUST...60 MPH $$ Welch
2 follow-up statements
414
WWUS51 KBUF 222048
SVSBUF
Severe Weather Statement
National Weather Service Buffalo NY
448 PM EDT Wed Jun 22 2022
NYC029-121-222057-
/O.CAN.KBUF.SV.W.0037.000000T0000Z-220622T2130Z/
Wyoming NY-Erie NY-
448 PM EDT Wed Jun 22 2022
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHWESTERN WYOMING AND
SOUTHEASTERN ERIE COUNTIES IS CANCELLED...
The severe thunderstorm which prompted the warning has moved out of
the warned area. Therefore, the warning has been cancelled.
LAT...LON 4244 7876 4246 7877 4246 7876 4249 7872
4248 7870 4247 7870 4249 7867 4251 7860
4252 7854 4253 7849 4253 7847 4252 7846
4252 7833 4239 7810 4215 7842
TIME...MOT...LOC 2047Z 325DEG 23KT 4241 7852
$$
NYC003-009-222130-
/O.CON.KBUF.SV.W.0037.000000T0000Z-220622T2130Z/
Cattaraugus NY-Allegany NY-
448 PM EDT Wed Jun 22 2022
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 530 PM EDT
FOR NORTHEASTERN CATTARAUGUS AND NORTHWESTERN ALLEGANY COUNTIES...
At 447 PM EDT, a severe thunderstorm was located near Franklinville,
or 19 miles northeast of Salamanca, moving southeast at 25 mph.
HAZARD...60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...Expect damage to trees and power lines.
Locations impacted include...
Ashford, Arcade, Franklinville, Rushford, Ashford Hollow, Houghton,
Yorkshire, Caneadea, Delevan and Ischua.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 4244 7876 4246 7877 4246 7876 4249 7872
4248 7870 4247 7870 4249 7867 4251 7860
4252 7854 4253 7849 4253 7847 4252 7846
4252 7833 4239 7810 4215 7842
TIME...MOT...LOC 2047Z 325DEG 23KT 4241 7852
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...<.75 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH
$$
Welch781
WWUS51 KBUF 222110
SVSBUF
Severe Weather Statement
National Weather Service Buffalo NY
510 PM EDT Wed Jun 22 2022
NYC003-009-222119-
/O.CAN.KBUF.SV.W.0037.000000T0000Z-220622T2130Z/
Cattaraugus NY-Allegany NY-
510 PM EDT Wed Jun 22 2022
...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN CATTARAUGUS AND
NORTHWESTERN ALLEGANY COUNTIES IS CANCELLED...
The storm which prompted the warning has weakened below severe
limits, and no longer poses an immediate threat to life or property.
Therefore, the warning has been cancelled.
LAT...LON 4244 7876 4246 7877 4246 7876 4249 7872
4248 7870 4247 7870 4249 7867 4251 7860
4252 7854 4253 7849 4253 7847 4252 7846
4252 7833 4239 7810 4215 7842
TIME...MOT...LOC 2106Z 307DEG 25KT 4232 7835
$$
WelchWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Buffalo, NY wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 22, 4:32 PM EDT, 0 minutes earlier.
Area forecast discussion, Jun 22, 4:32 PM EDT, 0 minutes before
Area Forecast Discussion
National Weather Service Buffalo NY
432 PM EDT Wed Jun 22 2022
.SYNOPSIS...
Sultry conditions will continue into this evening, with several
clusters of showers and thunderstorms forming within this hot and
humid airmass. A cold front will then cross the area late this
evening with showers and drenching thunderstorms, especially from
the Genesee Valley to the eastern Lake Ontario region. A cooler and
less humid airmass will move into the area behind the cold front for
Thursday before another warm-up by the weekend.
&&
.NEAR TERM /THROUGH THURSDAY/...
...THUNDERSTORMS AND HEAVY RAIN INTO THE EVENING...
Late this afternoon radar shows showers and thunderstorms
developing along boundaries from Lake Ontario southward. The
most noteworthy is a boundary that extends roughly from
Rochester to the Western Finger Lakes. With MLCAPES still above
2000 J/Kg, and a boundary in place, expect storms to continue to
expand in this area, producing heavy rainfall and possibly
gusty winds. This is consistent with the vast majority of
mesoscale guidance. The primary concern is for flooding, with a
Flood Watch still in effect for this area. Wind profiles do not
show much shear (effective shear up to around 35 knots), but
CAPE is ample to support a few pulse storms with the risk of a
few gusty downbursts and small hail.
The lack of stronger flow, and an axis of PWATS around 2.00
inches a flood risk continues for the Finger Lakes region.
Despite the small area, the parameters are quite favorable for
heavy rain of 2-3 inches and locally more. Will continue a flood
watch for excessive rainfall for Ontario, Wayne and N. Cayuga
counties.
Heat advisories remain in effect for most of the area, although
temperatures have dropped considerably at locations where
thunderstorms have occurred. This is set to expire at 6 p.m.
Later tonight a cold front will sweep across the region sending the
moisture rich airmass eastward. This will end the flooding threat.
As skies clear some patches of fog are possible across WNY later
tonight, especially where heavy rain fell.
East of Lake Ontario skies will likely remain cloudy through the
night, with continued chances for showers as a secondary trough
drops across the region behind the main cold front. This trough will
continue the chances for showers into Thursday before a drier
airmass from the west pushes through.
While we will remain warm into the evening hours, lows tonight will
not be as warm as last night across WNY...with lows around 60F.
Highs Thursday will range through the lower to mid 70s and though
less humid as Wednesday...dewpoints around 60F will still give a
touch of humidity.
&&
.SHORT TERM /THURSDAY NIGHT THROUGH SATURDAY NIGHT/...
The cold front will slowly be trudging across the area on Thursday
night and be slow to clear the North Country. This will allow the
chances of showers to linger there. Meanwhile, much drier air will
be encroaching on WNY and eventually sweep across the rest of the
CWA on Friday. With a much leaner RH profile, CAA, and incoming high
pressure, cloud cover will be on a fairly continuous decline on
Friday. Thus, with strong insolation, CAA will probably become
overwhelmed by what is basically the strong insolation of the year.
This will allow temperatures to vault upward due to a receptively
dry column and 850 hPa temperatures running up toward +16C. As such,
low 80s seem like a good bet for much of the area.
Warm advection will replace cold advection by Saturday as high
pressure gradually moves east of the area. This will start to
increase dewpoints a bit but more effectively increase southwesterly
flow and diurnal mixing. As a result, and again with strong near
solstice insolation, temperatures will be set to vault toward 90
degrees with continued dry conditions.
A very warm Saturday and continued warm advection into Saturday will
allow for overnight readings to stay up, especially as better layer
RH profile advect into the area. A sultry summer night seems to be
in store well out in advance of a cold front that will be entering
the upper Great Lakes by that juncture.
&&
.LONG TERM /SUNDAY THROUGH WEDNESDAY/...
The next trough will push into the Great Lakes Sunday night and
remain across the region through at least the first half of the next
week, where a few shortwave troughs will rotate through. The initial
introduction of the trough will support a cold front to sweep
through the region late Sunday through Monday and support rain
showers and some possible thunderstorms. Out ahead of this front a
breezy southerly wind will support temperatures to climb up into the
80s, with the mid to upper 80s occuring across the lake plains.
Model guidance packages are fairly consistent with the timing of the
next shortwave trough to push across the Great Lakes Wednesday. In
the mean time, the region will lie between the two shortwave troughs
where consequently surface high pressure will reside Tuesday and
into Wednesday morning. While this pattern will provide a brief
interlude in active weather, a much cooler air mass will fill in
across the region behind the frontal passage Sunday night and
therefore temperatures will warm up into the 70s Monday and Tuesday.
Aforementioned shortwave trough aloft will further advance into the
Great Lakes Wednesday and support another cold front to sweep
southeastward across the Great Lakes reaching the region late
Wednesday/Wednesday night and therefore reintroducing chances for
some showers and thunderstorms to the region.
&&
.AVIATION /21Z WEDNESDAY THROUGH MONDAY/...
Scattered thunderstorms through around 01Z. Best chance to
impact KROC, with storms likely done at KBUF/KIAG. Mainly VFR
outside of the storms, which will taper off this evening.
Where it does rain some patches of fog are possible at the TAF
sites...but at this point confidence is too low to place in the
TAFs.
Showers will linger east of Lake Ontario, including the KART
airfield tomorrow through midday, while VFR flight conditions with
clearing skies are found across WNY.
Outlook...
Thursday afternoon through Saturday...Mainly VFR.
Sunday...Mainly VFR with a chance of showers and thunderstorms late
in the day and night.
Monday...VFR.
&&
.MARINE...
A weak cold front will cross the eastern Great Lakes tonight,
producing choppy conditions at times. Winds and waves will generally
stay below Small Craft Advisory criteria. A few scattered
thunderstorms through this evening may produce locally higher
winds and waves. Best chances of thunderstorms will be across
the lower Niagara River by mid afternoon then from late
afternoon into the early evening along the southern and eastern
shorelines of Lake Ontario.
&&
.BUF WATCHES/WARNINGS/ADVISORIES...
NY...Flood Watch until 1 AM EDT Thursday for NYZ004-005-014.
Heat Advisory until 6 PM EDT this evening for NYZ001>004-
010>014-019>021-085.
MARINE...None.
&&
SYNOPSIS...Thomas
NEAR TERM...Apffel/Thomas
SHORT TERM...Fries
LONG TERM...EAJ
AVIATION...Apffel/Thomas
MARINE...JLA/ThomasHazardous weather outlook, Jun 22, 5:01 AM EDT, 11 hours 31 minutes before
Hazardous Weather Outlook National Weather Service Buffalo NY 501 AM EDT Wed Jun 22 2022 NYZ001-002-010-019-085-230915- Niagara-Orleans-Northern Erie-Chautauqua-Southern Erie- 501 AM EDT Wed Jun 22 2022 ...HEAT ADVISORY IN EFFECT FROM 11 AM THIS MORNING TO 6 PM EDT THIS EVENING... This Hazardous Weather Outlook is for portions of western New York. .DAY ONE...Today and tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Heat Advisory. In addition, thunderstorms could produce brief heavy rainfall today. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. The probability for widespread hazardous weather is low. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. This product, along with other watches, warnings, advisories, and statements issued by the National Weather Service office in Buffalo can be found on the internet at http://www.weather.gov/buf NYZ003-011>013-020-021-230915- Monroe-Genesee-Wyoming-Livingston-Cattaraugus-Allegany- 501 AM EDT Wed Jun 22 2022 ...HEAT ADVISORY IN EFFECT FROM 11 AM THIS MORNING TO 6 PM EDT THIS EVENING... This Hazardous Weather Outlook is for portions of western New York. .DAY ONE...Today and tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Heat Advisory. In addition, thunderstorms could produce gusty winds and brief heavy rainfall today. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. The probability for widespread hazardous weather is low. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. This product, along with other watches, warnings, advisories, and statements issued by the National Weather Service office in Buffalo can be found on the internet at http://www.weather.gov/buf NYZ004-014-230915- Wayne-Ontario- 501 AM EDT Wed Jun 22 2022 ...HEAT ADVISORY IN EFFECT FROM 11 AM THIS MORNING TO 6 PM EDT THIS EVENING... ...FLOOD WATCH IN EFFECT FROM NOON EDT TODAY THROUGH LATE TONIGHT... This Hazardous Weather Outlook is for portions of western New York. .DAY ONE...Today and tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Heat Advisory. Flood Watch. In addition, thunderstorms could produce gusty winds today. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. The probability of widespread hazardous weather is low. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. This product, along with other watches, warnings, advisories, and statements issued by the National Weather Service office in Buffalo can be found on the internet at http://www.weather.gov/buf NYZ005-230915- Northern Cayuga- 501 AM EDT Wed Jun 22 2022 ...FLOOD WATCH IN EFFECT FROM NOON EDT TODAY THROUGH LATE TONIGHT... This Hazardous Weather Outlook is for portions of central New York. .DAY ONE...Today and tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Flood Watch. In addition, thunderstorms could produce gusty winds today. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. The probability of widespread hazardous weather is low. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. This product, along with other watches, warnings, advisories, and statements issued by the National Weather Service office in Buffalo can be found on the internet at http://www.weather.gov/buf NYZ006-230915- Oswego- 501 AM EDT Wed Jun 22 2022 This Hazardous Weather Outlook is for portions of central New York. .DAY ONE...Today and tonight. Thunderstorms could produce gusty winds and brief heavy rainfall today. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. The probability of widespread hazardous weather is low. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. This product, along with other watches, warnings, advisories, and statements issued by the National Weather Service office in Buffalo can be found on the internet at http://www.weather.gov/buf NYZ007-008-230915- Jefferson-Lewis- 501 AM EDT Wed Jun 22 2022 This Hazardous Weather Outlook is for portions of central New York. .DAY ONE...Today and tonight. Thunderstorms could produce brief heavy rainfall today. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. The probability of widespread hazardous weather is low. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. This product, along with other watches, warnings, advisories, and statements issued by the National Weather Service office in Buffalo can be found on the internet at http://www.weather.gov/buf LOZ043-044-063-064-230915- Lake Ontario nearshore waters from Hamlin Beach to Sodus Bay- Lake Ontario nearshore waters from Sodus Bay to Mexico Bay- Lake Ontario open waters from Hamlin Beach to Sodus Bay- Lake Ontario open waters from Sodus Bay to Mexico Bay- 501 AM EDT Wed Jun 22 2022 This Hazardous Weather Outlook is for portions of Lake Ontario. .DAY ONE...Today and tonight. Thunderstorms could produce gusty winds today. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. The probability for widespread hazardous weather is low. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. This product, along with other watches, warnings, advisories, and statements issued by the National Weather Service office in Buffalo can be found on the internet at http://www.weather.gov/buf LEZ020-040-041-LOZ030-042-045-062-065-SLZ022-024-230915- Upper Niagara River and Buffalo Harbor- Lake Erie nearshore waters from Ripley to Dunkirk- Lake Erie nearshore waters from Dunkirk to Buffalo- Lower Niagara River- Lake Ontario nearshore waters from the Niagara River to Hamlin Beach- Lake Ontario nearshore waters from Mexico Bay to the Saint Lawrence River- Lake Ontario open waters from the Niagara River to Hamlin Beach- Lake Ontario open waters from Mexico Bay to the Saint Lawrence River- Saint Lawrence River from Cape Vincent to Ogdensburg- Saint Lawrence River from Ogdensburg to Saint Regis- 501 AM EDT Wed Jun 22 2022 This Hazardous Weather Outlook is for portions of Lake Erie, Lake Ontario and Saint Lawrence River. .DAY ONE...Today and tonight. The probability for widespread hazardous weather is low. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. The probability for widespread hazardous weather is low. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. This product, along with other watches, warnings, advisories, and statements issued by the National Weather Service office in Buffalo can be found on the internet at http://www.weather.gov/buf JJR
In the hours before
Special weather statement, Jun 22, 2:14 PM EDT, 2 hours 18 minutes before
Special Weather Statement
National Weather Service Buffalo NY
214 PM EDT Wed Jun 22 2022
NYZ001-010-085-221900-
Southern Erie NY-Niagara NY-Northern Erie NY-
214 PM EDT Wed Jun 22 2022
...A strong thunderstorm will impact portions of northeastern Erie
and southwestern Niagara Counties through 300 PM EDT...
At 214 PM EDT, Doppler radar was tracking a strong thunderstorm over
Grand Island, or near Tonawanda, moving southeast at 30 mph.
HAZARD...Winds up to of 40 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Buffalo, Cheektowaga, West Seneca, North Tonawanda, Clarence,
Lackawanna, Kenmore, Depew, Amherst, Tonawanda, Lancaster, East
Aurora, Williamsville, Grand Island, Elma, Marilla, Small Boat
Harbor, Erie Basin Marina, Alden and Wales Center.
This includes Interstate 90 between exits 55 and 49.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 4305 7900 4308 7901 4297 7846 4287 7846
4287 7849 4282 7849 4272 7855 4285 7893
4291 7890 4293 7891 4296 7893 4296 7896
4299 7901 4302 7902
TIME...MOT...LOC 1814Z 293DEG 26KT 4300 7895
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH
MitchellSpecial weather statement, Jun 22, 2:59 PM EDT, 1 hour 33 minutes before
Special Weather Statement
National Weather Service Buffalo NY
259 PM EDT Wed Jun 22 2022
NYZ001-010-085-221945-
Southern Erie NY-Niagara NY-Northern Erie NY-
259 PM EDT Wed Jun 22 2022
...A strong thunderstorm will impact portions of northeastern Erie
and southwestern Niagara Counties through 345 PM EDT...
At 259 PM EDT, Doppler radar was tracking a strong thunderstorm over
Kenmore, moving east at 20 mph.
HAZARD...Winds in excess of 40 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Buffalo, Cheektowaga, West Seneca, North Tonawanda, Clarence,
Lackawanna, Kenmore, Depew, Tonawanda, Amherst, Lancaster, East
Aurora, Williamsville, Grand Island, Elma, Marilla, Orchard Park,
Erie Basin Marina, Small Boat Harbor and Alden.
This includes Interstate 90 between exits 56 and 49.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 4299 7846 4287 7846 4287 7849 4278 7849
4278 7846 4261 7846 4279 7894 4280 7892
4284 7893 4292 7890 4296 7893 4296 7896
4298 7900 4308 7900
TIME...MOT...LOC 1859Z 288DEG 19KT 4295 7883
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH
MitchellSpecial weather statement, Jun 22, 3:40 PM EDT, 52 minutes before
Special Weather Statement
National Weather Service Buffalo NY
340 PM EDT Wed Jun 22 2022
NYZ002-222030-
Orleans NY-
340 PM EDT Wed Jun 22 2022
...A strong thunderstorm will impact portions of northeastern Orleans
County through 430 PM EDT...
At 339 PM EDT, Doppler radar was tracking a strong thunderstorm over
Waterport, or near Albion, moving east at 15 mph.
HAZARD...Winds in excess of 40 mph and penny size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Albion, Hamlin Beach State Park, Holley, Point Breeze, Waterport,
Lakeside Beach State Park, Kent, Clarendon, Gaines, Kendall, Fancher
and Morton.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 4340 7791 4336 7791 4337 7796 4336 7799
4318 7800 4322 7829 4342 7830 4342 7808
TIME...MOT...LOC 1939Z 273DEG 11KT 4332 7825
MAX HAIL SIZE...0.75 IN
MAX WIND GUST...40 MPH
MitchellSpecial weather statement, Jun 22, 4:10 PM EDT, 22 minutes before
Special Weather Statement
National Weather Service Buffalo NY
410 PM EDT Wed Jun 22 2022
NYZ002-003-222100-
Orleans NY-Monroe NY-
410 PM EDT Wed Jun 22 2022
...A strong thunderstorm will impact portions of northeastern Orleans
and northwestern Monroe Counties through 500 PM EDT...
At 409 PM EDT, Doppler radar was tracking a strong thunderstorm near
Hamlin Beach State Park, moving east at 20 mph.
HAZARD...Winds in excess of 40 mph and penny size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Rochester, Greece, Irondequoit, Brockport, Hilton, Hamlin Beach State
Park, Spencerport, Holley, Kendall, Charlotte, Morton, Rochester
General Hospital and Braddock Bay.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 4339 7775 4329 7756 4318 7755 4321 7808
4341 7812 4342 7805
TIME...MOT...LOC 2009Z 267DEG 18KT 4333 7801
MAX HAIL SIZE...0.75 IN
MAX WIND GUST...40 MPH
MitchellSpecial weather statement, Jun 22, 4:30 PM EDT, 2 minutes before
Special Weather Statement
National Weather Service Buffalo NY
430 PM EDT Wed Jun 22 2022
NYZ012-020-021-085-222115-
Cattaraugus NY-Allegany NY-Southern Erie NY-Wyoming NY-
430 PM EDT Wed Jun 22 2022
...A strong thunderstorm will impact portions of southwestern
Wyoming, northeastern Cattaraugus, southeastern Erie and northwestern
Allegany Counties through 515 PM EDT...
At 429 PM EDT, Doppler radar was tracking a strong thunderstorm over
Springville, or 17 miles south of East Aurora, moving southeast at
30 mph.
HAZARD...Winds in excess of 40 mph, pea size hail, and heavy rain.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible. Heavy rains could cause localized flooding.
Locations impacted include...
Springville, Ashford, Arcade, Franklinville, Rushford, East Concord,
Ashford Hollow, Chaffee, Houghton, Concord, Yorkshire, Holland,
Sardinia, Caneadea, Delevan, Ischua, Lyndon, Lime Lake-Machias,
Langford and Farmersville Station.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
Cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 4258 7892 4266 7859 4239 7810 4215 7842
TIME...MOT...LOC 2028Z 308DEG 25KT 4251 7862
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH
WelchThe office that day
Everything else NWS Buffalo, NY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 22, 3:24 AM EDT | Flood Watch | BUF | Cayuga, Ontario, Wayne | 17 hr |
| Jun 22, 1:52 PM EDT | Special Marine Warning | BUF | 53 min | |
| Jun 22, 2:14 PM EDT | Special Weather Statement | BUF | Erie | 46 min |
| Jun 22, 2:45 PM EDT | Special Marine Warning | BUF | 45 min | |
| Jun 22, 2:59 PM EDT | Special Weather Statement | BUF | Erie | 46 min |
| Jun 22, 3:40 PM EDT | Special Weather Statement | BUF | Orleans | 50 min |
| Jun 22, 3:45 PM EDT | Special Marine Warning | BUF | 45 min | |
| Jun 22, 4:10 PM EDT | Special Weather Statement | BUF | Monroe | 50 min |
| Jun 22, 4:23 PM EDT | Special Marine Warning | BUF | 37 min | |
| Jun 22, 4:30 PM EDT | Special Weather Statement | BUF | Cattaraugus | 45 min |
| Jun 22, 4:35 PM EDT | Special Weather Statement | BUF | Ontario | 40 min |
| Jun 22, 5:16 PM EDT | Special Weather Statement | BUF | Ontario | 29 min |
| Jun 22, 5:44 PM EDT | Special Weather Statement | BUF | Wayne | 61 min |
| Jun 22, 6:16 PM EDT | Special Weather Statement | BUF | Wayne | 29 min |
Nearby
Severe Thunderstorm Warnings in New York, 2022Every severe thunderstorm warning in 2022
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.